Talk

Advanced search

Anyone else suffering with severe migraines?

(11 Posts)
GreenIvy Thu 02-Apr-20 10:57:59

I've been a migraine sufferer my whole life, however they got significantly worse after the birth of my DS. For the past 6 months I've been on amitryptaline 20mg every night and I also take Rizatriptan if I get a particularly bad migraine that I need to get rid of right away. This has been working okay for me, migraines down to one once a week or every two weeks.
But for the last 4 days I have had daily migraines. I'm trying not to use the Rizatriptan too often as I've been told this can cause rebound headaches and also the pharmacy have run out of them.
Last night was one of the worst migraines I've had in a long time. 10/10 on the pain scale and caused me to vomit a lot.
I'm dreading getting another one again today.
I wonder if it's due to the lifestyle change the lockdown has brought? Otherwise I can't think of any other triggers.
Has anyone else been suffering with them awfully?

OP’s posts: |
Fairybatman Thu 02-Apr-20 10:59:53

Stress can also be a trigger for some people. I normally have Botox and doubt I’ll get getting a top up in a few weeks!

Sounds trite but try and get a bit of fresh air, it’s probably all you do to help yourself at the minute.

cushioncovers Thu 02-Apr-20 11:01:53

Spring is a shit time of year for my migraines. I also got them severely after the birth of my child. I take propranolol daily and the triptans when I get an attack. You have my sympathy op they are awful. X

GreenIvy Thu 02-Apr-20 11:05:30

Thanks, they really are!
I think stress could be triggering them at the moment as it's sort of a vicious cycle.. I'm stressed about getting migraines and not being able to look after my DS which in turn gives me a migraine and stops me looking after my DS which causes more stress.
Do you know how often you can take a triptan? I've been told no more than twice a week and I've already had 2 this week.

OP’s posts: |
StarDanced Thu 02-Apr-20 11:14:21

Sorry to hear you are suffering. I also get migraines. I have taken 4 triprans (sumatriptan) in a week before (lead up to period) but then have had months without using them. Not sure how much is too much. I always take mine at night as they wipe me out. I also swear by Kool'n'soothe forehead stips at night, during an attack and when I feel one coming. This definitely helps, along with triptans and painkillers of course. You can pick these up in supermarkets or order of amazon. Does your amitriptyline need to be increased? You could always call your gp for a discussion. Hope things improve soon.

Montybojangles Thu 02-Apr-20 11:32:39

Can you contact your gp? I recently increased my amitriptyline 10mg as my migraines were increasing in frequency after hardly having any for a while. That’s worked well.

Montybojangles Thu 02-Apr-20 11:36:43

Sorry, forgot to add that it’s this time of year I always seem to get more migraines for some weird reason. Hoping I’ll be ok to drop back down a tablet in a couple of months.

GreenIvy Thu 02-Apr-20 12:08:26

My GP is only taking calls for emergencies and the rest is done online I think. I will have a look as perhaps I need to increase the amitryptaline. Although 20mg is enough to make me like a zombie already!

OP’s posts: |
wineandsunshine Thu 02-Apr-20 19:07:14

I would suggest increasing the amitriptylene also. My neurologist asked me to try that as soon as I saw him, which I did slowly and it worked a treat!

Good luck op - if you can request another prescription and ask on the form to increase dose they may well do it without a GP apt.

SapatSea Thu 02-Apr-20 22:52:26

20 mg is still a low dose of ami for migraine. Most people who get relief from it go up nearer 50mg. A lot of people get relief at 30mg but it can take a few months to really kick in. I think it is better to up your preventative than take more rizitriptan. Have you tried adding in a painkiller like naproxen? That helped me when I took a lot of triptans before I needed to be on a preventative. When the current crisis is over ask for a referral to a special Headache clinic or neurologist as IMHO and experience they have better knowledge about migraines and treatment options and about the levels to which meds need to be titrated up to get a consistent therapeutic dose

If the side effects for you from upping the ami are too much then propanalol is also a "starter" med as is pizotifen.

GreenIvy Fri 03-Apr-20 21:17:35

Thanks for the advice. I'll try to contact GP about upping the amitryptaline. No migraine today so that's a plus!

OP’s posts: |

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »